Alert archive / Wyoming / High Wind Watches in 2016
High Wind Watch 22, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Dec 3, 2016, 1:31 AM MST for 4 counties in Wyoming. It took effect at Dec 4, 2016, 8:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 3, 2016, 1:31 AM MST (08:31 UTC)
- In effect from
- Dec 4, 2016, 8:00 AM MST
- Expired
- Dec 4, 2016, 12:28 AM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.5 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
169 WWUS75 KCYS 030831 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 131 AM MST SAT DEC 3 2016 ...STRONG WINDS WILL DEVELOP THIS MORNING FOR THE WIND PRONE AREAS OF SOUTHEAST WYOMING... ...STRONG WINDS ARE EXPECTED TO RETURN SUNDAY FOR THE ARLINGTON AND BORDEAUX AREAS. A HIGH WIND WATCH IS IN EFFECT FOR SUNDAY INTO MONDAY... .STRONG WINDS WILL DEVELOP ACROSS THE WIND PRONE AREAS OF SOUTHEAST WYOMING LATER THIS MORNING AND PERSIST THROUGH EARLY AFTERNOON. SOUTHWEST WINDS WILL BE SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO 60 MPH FOR THE ARLINGTON AND BORDEAUX AREAS. STRONG WINDS GUSTING TO 50 TO 55 MPH WILL BE POSSIBLE OVER THE SOUTHERN LARAMIE RANGE. A BRIEF LULL IN THE WINDS FOR SATURDAY NIGHT INTO EARLY SUNDAY MORNING BEFORE STRONG WINDS RETURN AND PERSIST THROUGH MONDAY MORNING. WYZ106-110-040000- /O.NEW.KCYS.HW.A.0022.161204T1500Z-161205T1500Z/ /O.CON.KCYS.HW.W.0027.161203T1000Z-161203T2200Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 131 AM MST SAT DEC 3 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING. * TIMING...WINDS WILL INCREASE RAPIDLY SHORTLY BEFORE SUNRISE SATURDAY...WITH STRONG WINDS POSSIBLE THROUGH EARLY AFTERNOON. STRONG WINDS ARE EXPECTED TO RETURN SUNDAY MORNING AND PERSIST THROUGH MONDAY MORNING. * WINDS...SOUTHWEST 35 TO 45 MPH GUSTING TO AROUND 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG AND GUSTY CROSSWINDS WILL POSE A SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE AND LIGHTWEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR HIGHER CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
551 WWUS75 KCYS 032057 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 157 PM MST SAT DEC 3 2016 ...STRONG WINDS EXPECTED TO RETURN SUNDAY AND SUNDAY NIGHT FOR THE WIND PRONE AREAS ALONG INTERSTATE 80 AND 25... .A BRIEF LULL IN THE WINDS ARE EXPECTED TONIGHT AND INTO EARLY SUNDAY MORNING BEFORE STRONG WINDS RETURN AND PERSIST THROUGH EARLY NEXT WEEK. WINDS WILL BECOME STRONG BY MID SUNDAY MORNING FOR THE ARLINGTON AND BORDEAUX AREAS...AND BY SUNDAY EVENING FOR THE INTERSTATE 80 SUMMIT WEST OF CHEYENNE AS A STRONG COLD FRONT APPROACHES THE REGION. WYZ110-041030- /O.CAN.KCYS.HW.W.0027.000000T0000Z-161203T2200Z/ /O.UPG.KCYS.HW.A.0022.161204T1500Z-161205T1500Z/ /O.NEW.KCYS.HW.W.0028.161204T1500Z-161205T1500Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 157 PM MST SAT DEC 3 2016 ...HIGH WIND WARNING IN EFFECT FROM 8 AM SUNDAY TO 8 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM SUNDAY TO 8 AM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...SUNDAY MORNING THROUGH MONDAY MORNING. STRONGEST WINDS WILL LIKELY OCCUR SUNDAY NIGHT. * WINDS...SOUTHWEST 35 TO 45 MPH GUSTING TO AROUND 65 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG AND GUSTY CROSSWINDS WILL POSE A SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE AND LIGHTWEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR HIGHER CAN LEAD TO PROPERTY DAMAGE AND TRAVEL DIFFICULTIES. && $$ WYZ106-041030- /O.CAN.KCYS.HW.W.0027.000000T0000Z-161203T2200Z/ /O.CON.KCYS.HW.A.0022.161204T1500Z-161205T1500Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- INCLUDING THE CITY OF...BORDEAUX 157 PM MST SAT DEC 3 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... ...HIGH WIND WARNING FOR THIS AFTERNOON HAS BEEN CANCELLED... * TIMING...STRONG WINDS ARE EXPECTED TO RETURN SUNDAY MORNING AND PERSIST THROUGH MONDAY MORNING. * WINDS...SOUTHWEST 35 TO 45 MPH GUSTING TO AROUND 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG AND GUSTY CROSSWINDS WILL POSE A SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE AND LIGHTWEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WYZ116-117-041030- /O.EXB.KCYS.HW.A.0022.161205T0000Z-161205T1500Z/ SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BUFORD...PUMPKIN VINE...VEDAUWOO... WHITAKER...FEDERAL...HORSE CREEK 157 PM MST SAT DEC 3 2016 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING. * TIMING...STRONG WINDS ARE POSSIBLE BEGINNING SUNDAY EVENING AND PERSISTING THROUGH MONDAY MORNING. * WINDS...SOUTHWEST 30 TO 45 MPH GUSTING TO AROUND 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG AND GUSTY CROSSWINDS WILL POSE A SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE AND LIGHTWEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
206 WWUS75 KCYS 040250 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 750 PM MST SAT DEC 3 2016 ...STRONG WINDS SUNDAY THROUGH MONDAY FOR THE WIND PRONE AREAS ALONG INTERSTATES 80 AND 25... .WINDS ARE EXPECTED TO INCREASE EARLY SUNDAY MORNING AND PERSIST THROUGH MONDAY. WINDS WILL BECOME STRONG SUNDAY MORNING FOR THE ARLINGTON AND BORDEAUX AREAS...AND SUNDAY EVENING FOR THE INTERSTATE 80 SUMMIT WEST OF CHEYENNE. WYZ110-041300- /O.CON.KCYS.HW.W.0028.161204T1500Z-161205T1500Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 750 PM MST SAT DEC 3 2016 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM SUNDAY TO 8 AM MST MONDAY... * TIMING...SUNDAY MORNING THROUGH MONDAY MORNING. STRONGEST WINDS WILL OCCUR SUNDAY NIGHT. * WINDS...WEST TO SOUTHWEST 35 TO 45 MPH GUSTING TO AROUND 65 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG AND GUSTY CROSSWINDS WILL POSE A SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE AND LIGHTWEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR HIGHER CAN LEAD TO PROPERTY DAMAGE AND TRAVEL DIFFICULTIES. && $$ WYZ106-041300- /O.CON.KCYS.HW.A.0022.161204T1500Z-161205T1500Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- INCLUDING THE CITY OF...BORDEAUX 750 PM MST SAT DEC 3 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * TIMING...STRONG WINDS POSSIBLE SUNDAY MORNING THROUGH MONDAY MORNING. * WINDS...WEST TO SOUTHWEST 35 TO 45 MPH GUSTING TO AROUND 60 MPH POSSIBLE. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG AND GUSTY CROSSWINDS WILL POSE A SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE AND LIGHTWEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WYZ116-117-041300- /O.CON.KCYS.HW.A.0022.161205T0000Z-161205T1500Z/ SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BUFORD...PUMPKIN VINE...VEDAUWOO... WHITAKER...FEDERAL...HORSE CREEK 750 PM MST SAT DEC 3 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * TIMING...STRONG WINDS POSSIBLE SUNDAY EVENING THROUGH MONDAY MORNING. * WINDS...WEST TO SOUTHWEST 30 TO 45 MPH GUSTING TO AROUND 60 MPH POSSIBLE. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG AND GUSTY CROSSWINDS WILL POSE A SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE AND LIGHTWEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
226 WWUS75 KCYS 040728 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1228 AM MST SUN DEC 4 2016 ...STRONG WINDS SUNDAY THROUGH MONDAY FOR THE WIND PRONE AREAS ALONG INTERSTATES 80 AND 25... .WINDS ARE EXPECTED TO INCREASE EARLY THIS MORNING AND PERSIST THROUGH MONDAY. WINDS WILL BECOME STRONG THIS MORNING FOR THE ARLINGTON AND BORDEAUX AREAS...AND THIS EVENING FOR THE INTERSTATE 80 SUMMIT WEST OF CHEYENNE. WYZ116-117-050000- /O.UPG.KCYS.HW.A.0022.161205T0000Z-161205T1500Z/ /O.EXB.KCYS.HW.W.0028.161205T0000Z-161205T1500Z/ SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BUFORD...PUMPKIN VINE...VEDAUWOO... WHITAKER...FEDERAL...HORSE CREEK 1228 AM MST SUN DEC 4 2016 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONG WINDS LIKELY THIS EVENING THROUGH MONDAY MORNING. * WINDS...WEST TO SOUTHWEST 30 TO 45 MPH GUSTING TO AROUND 60 MPH POSSIBLE. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG AND GUSTY CROSSWINDS WILL POSE A SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE AND LIGHTWEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ106-050000- /O.UPG.KCYS.HW.A.0022.161204T1500Z-161205T1500Z/ /O.EXA.KCYS.HW.W.0028.161204T1500Z-161205T1500Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- INCLUDING THE CITY OF...BORDEAUX 1228 AM MST SUN DEC 4 2016 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 AM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONG WINDS LIKELY AFTER SUNRISE THIS MORNING THROUGH MONDAY MORNING. * WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH LIKELY NEAR BORDEAUX. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG AND GUSTY CROSSWINDS WILL POSE A SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE AND LIGHTWEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ110-050000- /O.CON.KCYS.HW.W.0028.161204T1500Z-161205T1500Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 1228 AM MST SUN DEC 4 2016 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 AM MST MONDAY... * TIMING...SUNDAY MORNING THROUGH MONDAY MORNING. STRONGEST WINDS WILL OCCUR SUNDAY NIGHT. * WINDS...WEST TO SOUTHWEST 35 TO 45 MPH GUSTING TO 65 TO 70 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG AND GUSTY CROSSWINDS WILL POSE A SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE AND LIGHTWEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR HIGHER CAN LEAD TO PROPERTY DAMAGE AND TRAVEL DIFFICULTIES. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Dec 2, 10:25 PM MST, 3 hours 6 minutes earlier.
Area forecast discussion, Dec 2, 10:25 PM MST, 3 hours 6 minutes before
Area Forecast Discussion...Corrected National Weather Service Cheyenne WY 1025 PM MST Fri Dec 2 2016 .UPDATE... Issued at 838 PM MST Fri Dec 2 2016 Latest water vapor loop showed the mid/upper shortwave trough axis from east through south central WY this evening. Lift ahead of trough across portions of southeast WY was waning, indicative of diminishing radar reflectivities. HRRR showing similar trend this evening, with a few snow flurries still possible. Lowered PoPs to 10 percent or less for the remainder of the evening. With light southerly flow tonight, cannot completely eliminate fog potential for low lying/valley locations. If it forms, it will be brief as winds shift to southwest toward morning. High winds still on target by Saturday morning at Arlington and Bordeaux, so no changes to the warnings. Lowered temperatures a few degrees for areas east of I-25. && .SHORT TERM...(This evening through Sunday) Issued at 147 PM MST Fri Dec 2 2016 Light snow showers have been falling from Laramie to Cheyenne over the past few hours ahead of a weak upper trough that is positioned across western WY. Still not expecting much accumulation through the evening as lift is rather weak. Snow will come to an end by the late evening as subsidence moves into southeast WY behind the shortwave. The weather concern in the short term will be the increase in winds by late tonight into Saturday morning over the wind prone areas of southeast WY. The 850mb CAG-CPR gradient rises to 55-60 meters shortly after sunrise on Saturday. This looks like a favorable pattern for Bordeaux with the sfc trough just to the east of the Laramie Range. The office wind model is giving some high probs of high winds for Bordeaux. Went ahead and upgraded to a High Wind Warning for Arlington and Bordeaux, but left the southern Laramie Range out. Confidence was not high enough to include that zone even though isolated gusts to 50-60 mph will be possible. It will be a breezy day over much of southeast WY, but winds will decrease some over the wind prone areas by aftn as the gradient weakens. Zonal flow aloft will prevail through Sunday. It will be the warmest on Sunday with highs rising into the 40s to the east of the Laramie Range. The CAG-CPR gradient will remain around 50 meters, so it will still be windy over Arlington. The precip threat will remain slim after the snow showers wind down this evening. .LONG TERM...(Sunday night through Friday) Issued at 230 PM MST Fri Dec 2 2016 Confidence remains fairly high that we will be experiencing some of the coldest temperatures we have seen so far this season by midweek, confidence remains good that we will see snow over the mountains late Sunday through Wednesday...but fairly low on seeing significant snowfall across our eastern areas early to mid next week. The pressure gradient Sunday night should increase with strong west to southwesterly winds for areas along and west of I-25 Sunday night into early Monday ahead of an approaching Arctic cold front. We have good agreement amongst the 12Z guidance that we will see that front move quickly southeast across our region during the day on Monday, with readings dropping into the teens on the plains and subzero to single digits west of I-25 by Tuesday morning. Coldest readings by mid-week look to be -10 to zero for elevations above 6000 ft msl Wednesday morning and single digits for the lower elevations. Basically, the current forecast doesn't have the lower elevations in the eastern areas going above freezing until Friday. The snowfall forecast is a bit trickier. The general trend of the models is to have the heavier snow over Colorado but the ECMWF still depicts more widespread heavier snow farther north Tuesday into Wednesday across southeastern Wyoming and the western Nebraska Panhandle while the GFS remains less robust. Carried higher snow chances in the Snowy and Sierra Madre Ranges starting Sunday night through Tuesday night with a chance of snow east along and north of the Colorado border with lesser chances farther northeast towards the South Dakota border. With westerly 700 mb winds around 35 kts during the day Monday through Wednesday, the models are not hitting the mountains as hard amount-wise with orographic snow production. Our most likely scenario as we can see it now would be for a few inches to fall over the Sierra Madre and Snowy Ranges with lesser amounts eastward. This far out that can change so stay tuned. && .AVIATION...(For the 06Z TAFS through 06Z Saturday evening) Issued at 1025 PM MST Fri Dec 2 2016 Low cigs /MVFR-ocnl IFR/ will continue overnight, mainly from LAR to CYS. There may be brief MVFR cigs at RWL thru 08Z. Elsewhere, VFR cigs will prevail. Light southerly winds overnight will shift to the southwest and become breezy after shortly before sunrise Saturday with gusts 20-30 kt. Higher gusts will be possible between LAR and RWL, and between CYS and DGW. && .FIRE WEATHER... Issued at 300 AM MST Fri Dec 2 2016 Minimal fire weather concerns will continue through next week as cold temperatures will remain over the area. Winds will increase Saturday as low pressure begin to approach from the west. Another winter storm system set to move into the area Monday into Wednesday that may bring widespread accumulating snow. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...High Wind Warning from 3 AM to 3 PM MST Saturday for WYZ106-110. NE...None. && UPDATE...MAJ SHORT TERM...ZF LONG TERM...JG AVIATION...MAJ FIRE WEATHER...GCC/ZF
Hazardous weather outlook, Dec 2, 7:47 PM MST, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 747 PM MST FRI DEC 2 2016 WYZ106-110-040300- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- 747 PM MST FRI DEC 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT SOUTHWEST WINDS WILL INCREASE LATE TONIGHT WITH GUSTS OF 45 TO 55 MPH BY DAYBREAK. HIGH WIND WARNINGS ARE IN EFFECT FROM 3 AM THROUGH 3 PM SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG SOUTHWEST WINDS OF 35 TO 45 MPH GUSTING TO 60 MPH WILL OCCUR SATURDAY MORNING...THEN SLOWLY DECREASE DURING THE AFTERNOON. ANOTHER PERIOD OF HIGH WINDS IS POSSIBLE SUNDAY NIGHT AND MONDAY MORNING. A STRONG COLD FRONT WILL BRING BITTERLY COLD AIR TO THE REGION MONDAY THROUGH WEDNESDAY. SNOWFALL ACCUMULATIONS ARE LIKELY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...HOWEVER REPORTS OF HIGH WINDS WILL BE APPRECIATED. WYZ101>105-107>109-111>119-040300- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-EAST PLATTE COUNTY-GOSHEN COUNTY- CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 747 PM MST FRI DEC 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOUTHWEST WINDS WILL BE QUITE BREEZY SATURDAY WITH GUSTS OF 25 TO 40 MPH. A STRONG COLD FRONT WILL BRING BITTERLY COLD AIR TO THE REGION MONDAY THROUGH WEDNESDAY. SNOWFALL ACCUMULATIONS ARE LIKELY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. NEZ002-003-019>021-054-055-095-096-040300- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 747 PM MST FRI DEC 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG COLD FRONT WILL BRING BITTERLY COLD AIR TO THE REGION MONDAY THROUGH WEDNESDAY. SNOWFALL ACCUMULATIONS ARE LIKELY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
In the hours before
Special weather statement, Dec 3, 12:09 AM MST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1209 AM MST SAT DEC 3 2016 WYZ115-031015- LARAMIE VALLEY- INCLUDING THE CITIES OF...BOSLER...LARAMIE 1209 AM MST SAT DEC 3 2016 ...AREAS OF DENSE FOG NEAR LARAMIE THROUGH 3 AM THIS MORNING... AT 1200 AM THIS MORNING. DENSE FOG IS BEING REPORTED AT THE LARAMIE AIRPORT. WYOMING DEPARTMENT OF TRANSPORTATION WEBCAM AT INTERSTATE 80 MILE MARKER 297 WAS ALSO SHOWING SOME FOG AS WELL. EXPECT THIS FOG TO DISSIPATE OVER THE NEXT COUPLE HOURS AS STRONG WESTERLY WINDS DEVELOP AROUND 3 AM. IN THE MEANTIME...TRAVELERS ON INTERSTATE 80 AROUND LARAMIE AND JUST WEST OF LARAMIE MAY RUN INTO PATCHY DENSE FOG THAT COULD REDUCE VISIBILITIES DOWN TO UNDER A HALF MILE AT TIMES. BE CAREFUL AND SLOW DOWN WHEN ENCOUNTERING THIS FOG. ALLOW EXTRA DISTANCE BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 1:57 PM MST | High Wind Warning | CYS | Albany, Carbon, Laramie, Platte | 42 hr |
Nearby
High Wind Watches in Wyoming, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.